Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 100, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Oct 24, 2021, 9:33 PM CDT for Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 9:33 PM CDT (02:33 UTC)
- Expired
- Oct 24, 2021, 10:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 5:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
517
WUUS53 KPAH 250233
SVRPAH
MOC017-031-157-250330-
/O.NEW.KPAH.SV.W.0100.211025T0233Z-211025T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
933 PM CDT Sun Oct 24 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northeastern Bollinger County in southeastern Missouri...
Southern Perry County in southeastern Missouri...
Northern Cape Girardeau County in southeastern Missouri...
* Until 1030 PM CDT.
* At 932 PM CDT, a severe thunderstorm was located near Cobalt, or 7
miles east of Fredericktown, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Alliance around 945 PM CDT.
Other locations in the path of this severe thunderstorm include
Altenburg.
This includes Interstate 55 between Mile Markers 107 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for southern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 100 AM CDT for southern
Illinois...and southeastern Missouri.
&&
LAT...LON 3771 8958 3769 8952 3764 8952 3760 8948
3759 8948 3758 8949 3758 8952 3755 8952
3746 8946 3738 9014 3754 9014 3760 9015
3760 9006 3775 8967 3775 8962
TIME...MOT...LOC 0232Z 249DEG 34KT 3755 9016
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS2 follow-up statements
016
WWUS53 KPAH 250258
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
958 PM CDT Sun Oct 24 2021
MOC017-031-157-250330-
/O.CON.KPAH.SV.W.0100.000000T0000Z-211025T0330Z/
Bollinger MO-Perry MO-Cape Girardeau MO-
958 PM CDT Sun Oct 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN BOLLINGER...SOUTHERN PERRY AND NORTHERN CAPE
GIRARDEAU COUNTIES...
At 958 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Perryville to near Alliance, moving
east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Daisy and Altenburg.
This includes Interstate 55 between Mile Markers 107 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for southern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3771 8958 3769 8952 3764 8952 3760 8948
3759 8948 3758 8949 3758 8952 3755 8952
3746 8946 3738 9014 3754 9014 3760 9015
3760 9006 3775 8967 3775 8962
TIME...MOT...LOC 0258Z 256DEG 50KT 3770 8974 3754 9007
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PS043
WWUS53 KPAH 250325 RRA
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1025 PM CDT Sun Oct 24 2021
MOC017-031-157-250335-
/O.EXP.KPAH.SV.W.0100.000000T0000Z-211025T0330Z/
Bollinger MO-Perry MO-Cape Girardeau MO-
1025 PM CDT Sun Oct 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOLLINGER...
SOUTHERN PERRY AND NORTHERN CAPE GIRARDEAU COUNTIES WILL EXPIRE AT
1030 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 AM CDT for southern
Illinois...and southeastern Missouri.
LAT...LON 3771 8958 3769 8952 3764 8952 3760 8948
3759 8948 3758 8949 3758 8952 3755 8952
3746 8946 3738 9014 3754 9014 3760 9015
3760 9006 3775 8967 3775 8962
TIME...MOT...LOC 0325Z 249DEG 34KT 3779 8945 3763 8978
$$
DWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:28 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 24, 6:28 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Paducah KY 628 PM CDT Sun Oct 24 2021 .SHORT TERM...(Tonight through Monday) Issued at 244 PM CDT Sun Oct 24 2021 The main challenge for the short term is the timing of thunderstorms into the area and the severity of this activity and to what areal extent. A upper level shortwave trough over eastern Nebraska and northeastern Kansas will continue moving east and eventually a closed low will develop as the system moves into Illinois by later tonight. A surface low pressure system currently over northwestern Missouri will move eastward this evening into tonight. Despite decent cloud cover earlier today, we have managed to rise well into the 70s and even into the low 80s in some locations, with dew points into the mid to upper 60s in the warm sector, with the warm front to our north. Convection should develop to our west by late this afternoon and likely enter our CWA (parts of southeast Missouri and southwest Illinois) by early this evening, around 00Z or shortly thereafter. Between 00Z and 06Z, the convection will be impacting southeast Missouri and into southern Illinois and possibly extreme western KY as the cold front moves east into these areas. This time frame and region poses the highest threat for any severe weather, including damaging winds and tornadoes. See SPC Day 1 outlook for more detailed information. By 06Z, the convection will likely be entering the rest of west Kentucky and into southwest Indiana, spreading eastward during the 06Z to 09Z time frame, while rapid clearing of the storms is expected in our western sections. While severe weather probabilities are not zero further east across the area, pertinent parameters certainly decrease with time, especially across eastern sections of our CWA. Any lingering showers or storms across the eastern parts of the region by around sunrise, should rapidly press east. Clouds will likely remain in place across the northeastern half of the area on Monday in conjunction with the passing of the upper level low to our north. These clouds will hang tough for most of the day but tend to move out late in the afternoon or early in the evening. Could even see a little bit of drizzle under the stratus deck up in the I-64 corridor in IL/IN. Strong west northwest winds will commence behind the front on Monday. Cold air advection will cause 850mb temperatures to drop into the single digits. Highs will only be in the upper 50s to lower 60s across much of the area. .LONG TERM...(Monday night through Sunday) Issued at 244 PM CDT Sun Oct 24 2021 The start of the long term forecast period will be dry, with the storm system having moved towards New England. Northerly flow behind the system will bring much cooler temperatures, with lows in the mid- 40s Monday night. By Tuesday, the synoptic pattern will have an upper-level trough on the east coast, a ridge in the Plains that will build into the Mississippi Valley through Tuesday night, and a deep trough in the mountain west. Models agree a bit more on developing an upper-level low near Oklahoma on Wednesday though still differ in strength and timing. Ahead of this system, as the ridge moves over the Quad State, a more southeasterly wind direction will lead to a warming trend through Wednesday. The GFS continues to be the faster progressing ensemble, while the Canadian remains the slowest of the three. Cluster analysis favors a deeper low pressure system, tracking near the Quad State with a relatively slow progression eastward. The alternative option is weaker, even slower, and further south, with this option showing up a bit more often in the Canadian ensemble. Siding with the more likely track, the heavier rain is likely to be between Wednesday evening and Thursday, with the earlier timing aligned with the GFS and the latter for the ECMWF. Convective potential remains weak so thunder is limited to Wednesday night ahead of the low. Storm total rainfall of around an inch is anticipated, with flooding potential very low. Afterwards, wrap-around showers will be present Friday for the entire Quad State and possibly Saturday for eastern portions. Once the system moves far enough eastward to end the wrap-around showers, dry weather is anticipated for the remainder of the weekend. Temperatures will trend warmer through Wednesday ahead of the next system, with highs Wednesday in the mid to upper 60s. When winds shift to northwesterly with wrap-around moisture, highs late in the week will be down to the upper 50s to near 60. Lows in the lower half of the 40s Monday night will trend warmer to the lower 50s Wednesday night, then drop back to the 40s for late week and the weekend. && .AVIATION... Issued at 628 PM CDT Sun Oct 24 2021 Initial convective activity between KCGI and KPAH should dissipate within the 1-2 hour time frame after the beginning of the 00z Monday time frame. The main adjustment in the TAF forecast is the addition of GR (hail) for the KCGI TAF, as well as a mention of Low Level Wind Shear (LLWS) ahead of the convective line for the WFO PAH TAF's ahead of the line. At this point in time, kept the background/mean winds in place for the forecast, but may need to update within a TEMPO group for winds in excess of 45 to 55 knots. Will adjust on a case by case bases. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...Smith
Hazardous weather outlook, Oct 24, 4:40 AM CDT, 16 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 440 AM CDT Sun Oct 24 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 440 AM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Thunderstorms are expected tonight ahead of a strong cold front. Strong to severe storms are possible across the entire region this evening and overnight, with the best potential for severe storms in southeast Missouri, southern Illinois and far west Kentucky. Damaging winds, isolated tornadoes and large hail are all possible. Localized heavy rainfall could cause flooding of flood prone areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and overnight across the entire area. RST
In the hours before
Local storm report, Oct 24, 9:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
924 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TORNADO 4 NW LITHIUM 37.86N 89.94W
10/24/2021 PERRY MO TRAINED SPOTTER
TRAINED SPOTTER JUST SOUTH OF ST. MARY
REPORTS A LOT OF TREE DAMAGE ON THE ROAD.
TIME ESTIMATED BY RADAR. SPOTTER REPORT AT
9:10 PM.
&&
SGEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:42 PM CDT | Tornado Warning | PAH | Perry | 48 min |
| Oct 24, 9:03 PM CDT | Tornado Warning | PAH | Perry | 57 min |
| Oct 24, 9:42 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 48 min |
| Oct 24, 10:05 PM CDT | Flash Flood Warning | PAH | Perry | 6 hr |
| Oct 24, 10:12 PM CDT | Flash Flood Warning | PAH | Bollinger | 6 hr |
| Oct 24, 10:24 PM CDT | Special Weather Statement | PAH | Perry | 51 min |
| Oct 24, 10:46 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau | 44 min |
| Oct 24, 10:52 PM CDT | Special Weather Statement | PAH | Carter, Wayne | 38 min |
| Oct 24, 10:53 PM CDT | Areal Flood Advisory | PAH | Bollinger, Carter, Wayne | 94 min |
| Oct 24, 10:54 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 51 min |
| Oct 24, 11:13 PM CDT | Tornado Warning | PAH | Cape Girardeau | 18 min |
| Oct 24, 11:20 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 25 min |
| Oct 24, 11:31 PM CDT | Special Weather Statement | PAH | Stoddard | 44 min |
| Oct 24, 11:37 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 38 min |
| Oct 24, 11:41 PM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
| Oct 24, 11:42 PM CDT | Special Weather Statement | PAH | Butler | 48 min |
| Oct 25, 12:46 AM CDT | Special Weather Statement | PAH | New Madrid | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.